MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number 0113127
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a transabdominal preperitoneal (tapp) procedure, after fixating the mesh successfully during the initial 5 shots, the optifix device handle became stiff on the sixth shot while fixating in cooper's ligament and the fastener came out cracked.It was reported that the cracked (broken) fastener was removed, and the seventh fastener did not come out therefore another device was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, the optifix device deployed broken fasteners while fixating in cooper's ligament and was removed from patient's body.The subject device is said to be available however, at this time it has not been received.Based on the information provided the most probable cause for the reported fastener break is the result of forces applied in use while firing into an underlying hard structure the cooper's ligament.No lot number has been provided; therefore, a review of the manufacturing records is not possible.The instructions-for-use supplied with the device adequately describes the proper technique for fastener delivery.The precautions section states, "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue¿ and ¿insertion of fasteners is possible into some collagenous structures such as ligaments and tendons but is not possible directly into bone or cartilage.This may damage the device and result in compromised fixation strength.¿ note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, the optifix device deployed broken fasteners while fixating in cooper's ligament and was removed from patient's body.The subject device is said to be available however, at this time it has not been received.Based on the information provided the most probable cause for the reported fastener break is the result of forces applied in use while firing into an underlying hard structure the cooper's ligament.No lot number has been provided; therefore, a review of the manufacturing records is not possible.The instructions-for-use supplied with the device adequately describe the proper technique for fastener delivery.The precautions section states, "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue.¿ and ¿insertion of fasteners is possible into some collagenous structures such as ligaments and tendons but is not possible directly into bone or cartilage.This may damage the device and result in compromised fixation strength.¿ addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the sample evaluation results.Evaluation of the returned sample finds for bent guide wire and backup tabs.The reported deployment of a broken fastener is known result of bent guide wire and bent backup tabs.The components are found to be bent from applied forces while firing into an underlying hard structure the cooper's ligament.No manufacturing anomies were found.Updated fields: b4, d9, g3, g6, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
OPTIFIX STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21283002
Report Number1213643-2025-00029
Device Sequence Number15411680
Product Code GDW
UDI-Device Identifier00801741074325
UDI-Public(01)00801741074325
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0113127
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown